MAUDE Adverse Event Report: ARTHREX, INC. 4.0MM DRILL BIT, CANNULATED, REUSABLE; BIT, DRILL

ARTHREX, INC. 4.0MM DRILL BIT, CANNULATED, REUSABLE; BIT, DRILL
Model Number 4.0MM DRILL BIT, CANNULATED, REUSABLE
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a triple arthrodese surgery the drill broke off at the ao attachment.The surgeon was able to retrieve the par tout of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.There is clear breakage at the proximal end of the drill bit, where it attaches to the drill.The root cause of the failure mode could not be determined, but it is most likely the result of excessive mechanical forces applied by the user during insertion.

Brand Name
4.0MM DRILL BIT, CANNULATED, REUSABLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12332924
Report Number1220246-2021-03512
Device Sequence Number19850615
Product Code HTW
UDI-Device Identifier00888867265776
UDI-Public00888867265776
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.0MM DRILL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8970-40C-RU
Device Lot Number032103
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/15/2021
Patient Sequence Number1